MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "snaremaster", olympus used sd-400u-15 as a representative product.The suspect device referenced in this report has not been returned to olympus.Additional information has been requested but no information has been provided at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "can underwater endoscopic mucosal resection be an alternative to conventional endoscopic mucosal resection for superficial non-ampullary duodenal epithelial tumors?" literature summary objectives: underwater endoscopic mucosal resection (uemr) is a simpler procedure for superficial non-ampullary duodenal epithelial tumors (snadet) than conventional endoscopic mucosal resection (cemr).This study aimed to evaluate whether cemr can be substituted by uemr for snadet in terms of effectiveness, safety, and learning curve.Methods: a total of 157 consecutive patients with 203 snadets <20 mm in diameter, including 107 lesions resected by cemr and 96 lesions resected by uemr, between january 2019 and may 2023, were retrospectively recruited.The treatment outcomes were compared between the cemr and uemr groups.The risk factors for incomplete resection by uemr were analyzed using univariate and multivariate analyses.Lesions in the uemr group were divided chronologically into five periods; thereafter, the en bloc resection rate and procedure time were compared.Results: no significant differences existed between the cemr and uemr groups in the mean procedure time (3.9 min vs.3.6 min, p = 0.1380) or en bloc resection rate (91% vs.94%, p = 0.4138).No perforation was observed in either group.Tumor size was an independent risk factor for incomplete resection using uemr (p < 0.01).The history of biopsy was not associated with incomplete resection using uemr.The en bloc resection rate of uemr was 100% (20/20) in the first period and ranged from 90% to 100% over all periods.Postoperative bleeding was observed in one case in the uemr group, in which endoscopic hemostasis was achieved without blood transfusion.Conclusion: uemr is safe and effective for snadet <20 mm, regardless of a history of biopsy, and is easy to learn.Thus, uemr can serve as an alternative to cemr.The following events have been reported in the literature.Event1: postoperative bleeding requiring endoscopic hemostasis (n=1) this literature article requires 5 reports.The related patient identifiers are as follows: (1) (b)(6)- gif-q260j (2) (b)(6) - gif-h290t (3) (b)(6) - pcf-h290ti (4) (b)(6) - sd-400u-15 (5) (b)(6) - hx-610-090l this medwatch report is for (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18335745
Report Number9614641-2023-01916
Device Sequence Number20511389
Product Code FDI
UDI-Device Identifier04953170408250
UDI-Public04953170408250
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown